The Annals of Applied Probability

Fractional Brownian motions in a limit of turbulent transport

Albert Fannjiang and Tomasz Komorowski

Full-text: Open access


W show that the motion of a particle advected by a random Gaussian velocity field with long-range correlations converges to a fractional Brownian motion in the long time limit.

Article information

Ann. Appl. Probab., Volume 10, Number 4 (2000), 1100-1120.

First available in Project Euclid: 22 April 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F05: Central limit and other weak theorems 76F05: Isotropic turbulence; homogeneous turbulence 76R05: Forced convection
Secondary: 58F25

Turbulent diffusion mixing fractional Brownian motion


Fannjiang, Albert; Komorowski, Tomasz. Fractional Brownian motions in a limit of turbulent transport. Ann. Appl. Probab. 10 (2000), no. 4, 1100--1120. doi:10.1214/aoap/1019487608.

Export citation


  • [1] Adler, R. J. (1981). Geometry of Random Fields. Wiley, New York.
  • [2] Carmona, R. A. and Fouque, J. P. (1994). Diffusion approximation for the advection diffusion of a passive scalar by a space-time Gaussian velocity field. In Seminar on Stochastic Analysis. RandomFields and Applications (E. E. Bolthausen, M. Dozzi and F. Russ, eds.) 37-50. Birkh¨auser, Basel.
  • [3] Fannjiang, A. and Komorowski, T. (2000). Diffusion approximation for particle convection in Markovian flows. Bull. Polish. Acad. Sci. Math. 48 253-275.
  • [4] Glimm, J. and Jaffe, A. (1981). QuantumPhysics. Springer, New York.
  • [5] Janson, S. (1997). Gaussian Hilbert Spaces. Cambridge Univ. Press.
  • [6] Kesten, H. and Papanicolaou, G. C. (1979). A limit theorem for turbulent diffusion. Comm. Math. Phys. 65 97-128.
  • [7] Khasminskii, R. Z. (1966). A limit theorem for solutions of differential equations with a random right hand side. Theory. Probab. Appl. 11 390-406.
  • [8] Kubo, R. (1963). Stochastic Liouville equation. J. Math. Phys. 4 174-183.
  • [9] Kunita, H. (1990). Stochastic Flows and Stochastic Differential Equations. Cambridge Univ. Press.
  • [10] Mandelbrot B. B. and Van Ness, J. W. (1968). Fractional Brownian motions, fractional noises and applications. SIAM Rev. 10 422-437.
  • [11] Port, S. C. and Stone, C. (1976). Random measures and their application to motion in an incompressible fluid. J. Appl. Probab. 13 499-506.
  • [12] Schirayev, A. N. (1960). Some questions on spectral theory of higher moments. Theory Probab. Appl. 5 295-313 (in Russian).
  • [13] Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian RandomProcesses: Stochastic Models with Infinite Variance. Chapman and Hall, New York.
  • [14] Taylor, G. I. (1923). Diffusions by continuous movements. Proc. London Math. Soc. Ser. 2 20 196-211.